MAUDE Adverse Event Report: BECTON DICKINSON MEDICAL SYSTEMS BD LUER-LOK; PISTON SYRINGE

BECTON DICKINSON MEDICAL SYSTEMS BD LUER-LOK; PISTON SYRINGE
Catalog Number 309695
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/17/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
E.1.Address was not located and (b)(6) was used.Since no samples displaying the condition reported are available for examination, we were unable to fully investigate this incident.No root cause can be determined as no samples were received.Furthermore, a device history record review showed no rejected inspections or quality issues during the production of the provided lot number that could have contributed to the reported defect.Examination of the product involved may provide clarification as to the cause for the reported failure.Batch 5016854 is considered in compliance with our product specification requirements.Complaints received for this device and reported condition will continue to be tracked and trended.Information will be captured on trend reports and monitored monthly.Our business team regularly reviews the collected data for identification of emerging trends.
 
Event or Problem Description
It was reported that the bd syringe control 10ml ll barrel / flange was damaged.The following information was provided by the initial reporter: material # 309695.Batch # 5016854.Verbatim: rcc received a complaint via email.I wanted to bring to your attention feedback that we received from regarding bd 10ml control syringe -product #3096-95 & lot #5016854."we have had several control syringes that have broken as medication was being injected during a surgical procedure.The pieces break off and fly across the room, which could lead to contamination issues and/or safety issues if pieces get left in the surgical field." additional information provided: we have had two surgeons on two different occasions that have had issues with the control syringes, more specifically they fell apart as the surgeons were injecting medication.One broke in half with part of it flying off and bouncing off the wall.The surgeons have requested a replacement and no longer want to use this product.It is a potential for patient harm as it could lead to contamination if it bounced back on the sterile field, or pieces could potentially be left inside the patient.I do not have specific dates, nor do we have any physical samples as the parts were covered in blood.

Brand Name
BD LUER-LOK
Common Device Name
PISTON SYRINGE
Manufacturer (Section D)
BECTON DICKINSON MEDICAL SYSTEMS
route 7 and grace way
canaan CT 06018
Manufacturer (Section G)
BECTON DICKINSON MEDICAL SYSTEMS
route 7 and grace way
canaan CT 06018
Manufacturer Contact
helen cox (mdr)
75 north fairway drive
vernon hills, IL 60061
8473935694
MDR Report Key22413396
Report Number1213809-2025-00457
Device Sequence Number8277190
Product Code FMF
UDI-Device Identifier00382903096954
UDI-Public(01)00382903096954(17)291231(10)5016854
Combination Product (Y/N)N
Initial Reporter StateIL
Initial Reporter CountryUS
PMA/510(K) Number
K110771
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Nurse
Type of Report Initial
Report Date (Section B) 07/03/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number309695
Device Lot Number5016854
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/17/2025
Initial Report FDA Received Date07/07/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured01/16/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown